Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 375, NWS Jackson, MS

June 23, 2000Leake County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 23, 2000, 4:08 PM CDT for Leake County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 23, 2000, 4:08 PM CDT (21:08 UTC)
Expired
Jun 23, 2000, 4:45 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Leake County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1701 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WUUS54 KJAN 232108
SVRJAN
MSC079-232145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEAKE COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 445 PM CDT

* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF CARTHAGE...MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR CARTHAGE AT 440 PM CDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

86

LAT...LON 3295 8954 3287 8973 3259 8959 3270 8935

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:34 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 23, 3:34 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT FRI JUN 23 2000

UPPER RIDGE POSITIONED JUST W OF REGION TODAY. AIR MASS REMAINS
UNSTABLE BUT MOISTURE LIMITED TODAY DUE TO RELATIVELY DRY MID
LAYERS. FEW SHOWERS/THUNDERSTORMS THIS AFTERNOON BUT NO DYNAMICS
AROUND TO MAINTAIN CONVECTION INTO THE NIGHT.

SURFACE/LOW LEVEL RIDGE SHIFTING TO THE EAST SATURDAY FOR DEVELOPING
LOW LEVEL SLY FLOW FOR SATURDAY BUT NO STRONG UPPER AIR SUPPORT
NOTED. WEAK SHORTWAVE DRIFTS ACROSS AR TO THE NORTHWEST MS CORNER
SATURDAY EVENING BUT SIGNIFICANT ASSOCIATED DYNAMICS TO REMAIN TO
THE WEST AND NORTH. MOISTURE DEEPENING SATURDAY...ESPECIALLY OVER
CENTRAL AND EASTERN ZONES. GRADUAL MOISTURE INCREASE CONTINUING
SATURDAY NIGHT WITH WEAK VERTICAL MOTION...ESPECIALLY ERN ZONES SO
WILL MAINTAIN SLIGHT CHANCE POPS FOR SAT NIGHT.

BEST MOISTURE INCREASE OCCURRING FOR SUNDAY WITH DEEPEST MOISTURE
SOUTHERN ZONES AND GOOD INCREASE EAST. BETTER DYNAMICS SETTING UP
FOR SUNDAY AS A SHORTWAVE PIVOTS WWD AROUND THE BASE OF THE UPPER
RIDGE. THIS SYSTEM ASSOCIATED WITH INCREASING VERTICAL MOTION
DEVELOPING FROM THE EAST. MODELS ALSO INDICATE A COOL POCKET
SWINGING AROUND THE BASE OF THE RIDGE INTO SE ZONES...REFLECTED ON
THE MEAN THICKNESS AND 500 MB TEMP FIELDS. FORECAST SOUNDINGS SHOW
SIGNIFICANT INCREASE IN LOW LEVEL MOISTURE WITH INCREASING
INSTABILITY AND CAPE VALUES OVER 3000 BY SUNDAY AFTERNOON.

UPPER RIDGE CONTINUING TO ERODE IN THE EXTENDED. UPPER TROF MOVING
OVER RIDGE FROM THE W TO FORCE RIDGE CENTER TO THE W WHILE RIDGING
PERSISTS OVER THE E COAST. LOW LEVEL SLY FLOW PERSISTS WITH MEAN RH
VALUES ABOVE 60% MON THROUGH WED.

QPF DISCUSSION: NO SIGNIFICANT QPF COVERAGE EXPECTED.

PRELIM NUMBERS...
JAN 070/092 071/091 -213
MEI 068/092 070/089 -213

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.